Alert archive / Michigan / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 32, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 30, 2003, 1:19 PM EDT for Delta County, Michigan. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2003, 1:19 PM EDT (17:19 UTC)
- Expired
- Jul 30, 2003, 2:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Delta County, MI
The radar
The Marquette radar (KMQT), 97 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMQT 301719
SVRMQT
MIC041-301815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
119 PM EDT WED JUL 30 2003
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN
* UNTIL 215 PM EDT
* AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES EAST OF POWERS...OR ABOUT 11 MILES
WEST OF ESCANABA. THE STORM WAS MOVING NORTHEAST AT 30 MILES AN
HOUR.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CORNELL AT 140 PM EDT...
GLADSTONE AT 145 PM EDT...
BRAMPTON AT 150 PM EDT...
PERKINS...RAPID RIVER AT 155 PM EDT...
ROCK AT 200 PM EDT...
REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS
THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER.
HAIL OF THIS SIZE CAN DAMAGE WINDOWS...ALUMINUM SIDING...AND VEHICLES
WHEN ACCOMPANIED BY STRONG WIND GUSTS.
$$
LAT...LON 4561 8733 4587 8733 4617 8710 4617 8675
4612 8668 4585 8696 4582 8704 4572 8708
4560 8722
ROLFSON
WWW.CRH.NOAA.GOV/MQT/What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:30 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 30, 10:30 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1030 AM EDT WED JUL 30 2003 FCST CONCERN THIS AFTN IS CONVECTION AND SVR POTENTIAL. WV IMAGERY SHOWS MIDLEVEL LOW OVER SE MANITOBA DRIFTING TOWARD NWRN MN. WARM CONVEYOR PCPN BAND EXTENDING FROM N OF LAKE SUPERIOR THRU THE WRN U.P. INTO WI HAS BEEN SLOWLY EDGING E THIS MORNING. RECENTLY...THIS PCPN HAS SHOWN A NOTICEABLE DIMINISHING TREND. EXPECT TSTM DEVELOPMENT JUST AHEAD OF THIS BAND DURING AFTN HEATING AND BEHIND IT WHERE CLOUDS ARE CLEARING OUT. ETA AND RUC FCST SOUNDINGS MODIFIED FOR T/TD OF 76/63F YIELD CAPE VALUES NEAR 2K J/KG. FORTUNATELY DEEP LAYER (0-6KM) SHEAR IS ONLY 10-20KT...LIMITING SIGNIFICANT STORM ORGANIZATION. HOWEVER...WET BULB ZERO HEIGHTS OF 9-10KFT WILL MAKE SVR HAIL A THREAT...AND FAVORABLE DECREASE OF THETA-E FROM SFC TO MIDLEVELS (NEAR OR EXCEEDING 20K) WILL PROVIDE POTENTIAL FOR STRONG WIND GUSTS. AREAS OVER THE CNTRL FCST AREA WHERE LAKE MICHIGAN LAKE BREEZE INTERSECTS POTENTIAL OUTFLOW FROM WRN U.P. SHRA WILL NEED TO BE WATCHED. ALTHOUGH ONGOING SHRA OVER WRN U.P. ARE DIMINISHING...NEW DEVELOPMENT SHOULD TAKE OFF SOON WHERE CLOUDS ARE THIN. GOING FCST IS GENERALLY IN GOOD SHAPE AND NO SIGNIFICANT CHANGES ARE PLANNED IN UPDATE. .MQT...NONE. ROLFSON
Hazardous weather outlook, Jul 30, 7:00 AM EDT, 6 hours 19 minutes before
MIZ001>007-009>014-084-085-311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 700 AM EDT WED JUL 30 2003 ...SLIGHT RISK THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BECOME SEVERE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL SPREAD FROM WEST TO EAST TODAY...AND BECOME MORE NUMEROUS TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING MAY BECOMING SEVERE AND CAUSE WIND GUSTS IN EXCESS OF 60 MPH AND HAIL AS LARGE AS ONE INCH IN DIAMETER. THE GREATEST RISK OF SEVERE WEATHER WILL BE WEST OF MUNISING AND ESCANABA. EXPECT SOME OF THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAIN ACROSS MAINLY THE WEST HALF OF UPPER MICHIGAN TODAY. THUNDERSTORMS TODAY WILL MOVE NORTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/MQT (ALL LOWER CASE) KC
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:52 PM EDT | Special Marine Warning | MQT | 53 min | |
| Jul 30, 1:52 PM EDT | Special Marine Warning | MQT | 53 min | |
| Jul 30, 2:17 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 43 min |
| Jul 30, 2:45 PM EDT | Special Marine Warning | MQT | 60 min | |
| Jul 30, 2:45 PM EDT | Special Marine Warning | MQT | 60 min | |
| Jul 30, 3:47 PM EDT | Special Marine Warning | MQT | 58 min | |
| Jul 30, 4:34 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 56 min |
| Jul 30, 4:43 PM EDT | Severe Thunderstorm Warning | MQT | Houghton | 47 min |
| Jul 30, 5:02 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson | 48 min |
| Jul 30, 5:28 PM EDT | Special Marine Warning | MQT | 77 min | |
| Jul 30, 5:28 PM EDT | Special Marine Warning | MQT | 77 min | |
| Jul 30, 5:44 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 46 min |
| Jul 30, 6:03 PM EDT | Special Marine Warning | MQT | 57 min | |
| Jul 30, 6:42 PM EDT | Special Marine Warning | MQT | 63 min | |
| Jul 30, 6:47 PM EDT | Special Marine Warning | MQT | 58 min | |
| Jul 30, 6:56 PM EDT | Special Marine Warning | MQT | 64 min | |
| Jul 30, 6:57 PM EDT | Severe Thunderstorm Warning | MQT | Baraga | 58 min |
| Jul 30, 7:03 PM EDT | Special Marine Warning | MQT | 57 min | |
| Jul 30, 7:22 PM EDT | Special Marine Warning | MQT | 53 min | |
| Jul 30, 7:26 PM EDT | Severe Thunderstorm Warning | MQT | Baraga | 29 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.